Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 30, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 26, 1996, 5:25 AM CDT for Barry County, McDonald County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 1996, 5:25 AM CDT (10:25 UTC)
- Expired
- Sep 26, 1996, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 261028 FFWSGF KSC021-037-MOC009-043-119-209-213-225-261630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 525 AM CDT THU SEP 26 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST KANSAS ...CHEROKEE COUNTY...CRAWFORD COUNTY IN SOUTHWEST MISSOURI ...BARRY COUNTY...CHRISTIAN COUNTY...MCDONALD COUNTY ...STONE COUNTY...TANEY COUNTY...WEBSTER COUNTY ...FLASH FLOOD WARNING IN AFFECT FOR 6 SOUTHWEST MISSOURI COUNTIES AND 2 SOUTHEAST KANSAS COUNTIES... A FLASH FLOOD WARNING HAS BEEN ISSUED FOR CRAWFORD AND CHEROKEE COUNTIES IN SOUTHEAST KANSAS...BARRY...STONE...CHRISTIAN...TANEY AND WEBSTER COUNTIES THRU 11 AM. A LARGE CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA. THE STRONGEST ACTIVITY CONTINUES ALONG A NOEL TO ROARING RIVER STATE PARK TO BRANSON TO MARSHFIELD TO WALNUT GROVE TO PITTSBURG KS LINE. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN BETWEEN 3 AND 5 AM...AND ADDITIONAL RAINFALL IS EXPECTED. WITH AN ALREADY SATURATED GROUND...ADDITIONAL RAINFALL WILL CAUSE FLASH FLOODING. NUMEROUS REPORTS OF FLOODING IN LOW LYING AREAS HAVE BEEN REPORTED AND WITH MORE RAIN THIS FLODDING WILL INCREASE IN COVERAGE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. GORDON &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:51 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 26, 2:51 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT THU SEP 26 1996 VERY BUSY MORNING. FFA THAT STL AND COORDINATED WAS QUITE APPROPRIATE AND WL LIKELY NEED TO GO INTO THIS AFTERNOON. SFC ANLYS REVEALS A VERY MST AIR MASS WITH DEW POINTS IN CURRENT SGF DEW POINT 66. WITH LLVL AND GEOSTROPHIC WINDS DENOTING 30-40 KNOTS OF LLVL INFLOW FM S...RAIN WL CONTINUE WITH AHEAD OF SHRTWV AND SFC CDFNT. FCST PROB OF PD...TEMPS AND WX ON FRI... ISENTROPIC LIFT IS VERY PRONOUNCED ON I296 AND I298 SFCS AND H7 UVV IS IMPRESSIVE THAT TARGETS AREA THRU 48 HR PD. STILL LIKE THE ETA AS IT KEEPS ACTION FURTHER S...AND NGM HAS HIGH MSTR BIAS TO N AGAIN. RECOMMENDATIONS... SGF/JLN GRP...KP FFA FOR THIS AM AND GO INTO THIS AFTN. PERIODS OF SHOWERS AND TRW. SOME WITH LOCALLY HEAVY RAIN. TEMPS HOLDING AROUND 70. S WINDS 15-25 MPH. COU GRP...PERIODS OF SHOWERS AND THUNDERSTORMS SOME MAY CONTAIN BRIEF PERIODS OF HEAVY RAIN. HIGH NEAR 65. CCF INFO SGF TT 070/058 062/055 060 04+77 JLN TT 070/057 063/054 062 04+77 GORDON
In the hours before
Special weather statement, Sep 26, 2:32 AM CDT, 2 hours 53 minutes before
MOZ090-094-260835- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 232 AM CDT THU SEP 26 1996 ...SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN GREENE AND LAWRENCE COUNTIES UNTIL 245 AM... ...URBAN AND SMALL STREAM ADVISORY FOR GREENE COUNTY UNTIL 5AM... ...FLASH FLOOD WARNING FOR LAWRENCE COUNTY UNTIL 4AM... A LINE OF SEVERE THUNDERSTORMS FROM CHANUTE TO SPRINGFIELD WAS MOVING TO THE NORTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF VERY HEAVY RAINFALL AND WINDS UP TO 60 MPH. RAINFALL AMOUNTS OF OVER 1 INCH IS POSSIBLE WITH THESE STORMS. FLOODING OF LOW LYING AREAS WILL ALSO BE POSSIBLE AS THE STORMS MOVE TO A NEVADA TO LEBANON LINE BY 330 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. TAGGART/SHUMWAY
Special weather statement, Sep 26, 2:54 AM CDT, 2 hours 31 minutes before
MOZ090-094-260855- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 AM CDT THU SEP 26 1996 ...SEVERE THUNDERSTORM WARNING EXPIRED FOR WESTERN GREENE AND LAWERENCE COUNTIES... FLASH FLOOD WARNING FOR NORTHERN LAWRENCE...SOUTHERN BARRY...AND NEWTON COUNTIES UNTIL 4AM... URBAN AND SMALL STREAM ADVISORY FOR GREENE...DADE...AND POLK COUNTIES UNTIL 5AM... LINE OF STRONG THUNDERSTORMS FROM CHANUTE KANSAS TO SPRINGFIELD CONTINUED TO MOVE NORTHEAST AT 20 MPH AND WILL BE LOCATED FROM A NEVADA TO LEBANON LINE BY 330AM. NICKEL HAIL WAS REPORTED IN ASH GROVE AT 228AM...ALSO VERY HEAVY RAIN WITH AMOUNTS OF 1 INCH BETWEEN 130AM AND 230AM IN PORTIONS OF SOUTHWEST GREENE COUNTY. SHUMWAY
Special weather statement, Sep 26, 4:04 AM CDT, 1 hour 21 minutes before
MOZ093-094-102-261005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 404 AM CDT THU SEP 26 1996 ...FLASH FLOOD WARNING FOR NORTHERN BARRY...SOUTHERN LAWRENCE...AND NEWTON COUNTIES HAVE BEEN EXTENDED ALONG WITH 4 ADDITIONAL COUNTIES UNTIL 10AM. ...FLASH FLOOD WATCH FOR THIS MORNING FOR MOST OF SOUTHWEST MISSOURI AND PORTIONS OF CENTRAL MISSOURI... HEAVY RAIN CONTINUES TO FALL ACROSS SOUTHEAST KANSAS...SOUTHWEST AND PORTIONS OF CENTRAL MISSOURI. RAINFALL AMOUNTS OF 2 TO 5 INCHES SINCE MIDNIGHT HAVE FALLEN FROM NEWTON TO LAWRENCE COUNTIES. THE HEAVY RAIN IS EXPECTED TO CONTINUE. MANY ROADS WERE COVERED WITH WATER IN SOUTHERN LAWRENCE COUNTY WITH NUMEROUS STRANDED CARS. ALSO MANY STREAMS AND CREEKS WERE BANKFULL. AS A RESULT THE FLASH FLOOD WARNING WILL BE CONTINUED ACROSS A LARGE SECTION OF SOUTHWEST MISSOURI AND PORTIONS OF CENTRAL MISSOURI. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:02 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Newton | 4 hr |
| Sep 26, 1:53 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 52 min |
| Sep 26, 3:56 AM CDT | Flash Flood Warning | SGF | Dade, Dallas, Greene, Polk | 6 hr |
| Sep 26, 3:56 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence, Newton | 6 hr |
| Sep 26, 4:29 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 46 min |
| Sep 26, 5:00 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 45 min |
| Sep 26, 5:09 AM CDT | Severe Thunderstorm Warning | SGF | Christian | 51 min |
| Sep 26, 5:25 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney, Webster | 6 hr |
| Sep 26, 7:12 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 63 min |
| Sep 26, 7:28 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 47 min |
| Sep 26, 7:56 AM CDT | Tornado Warning | SGF | Ozark, Taney | 49 min |
| Sep 26, 8:59 AM CDT | Flash Flood Warning | SGF | Douglas, Wright | 4 hr |
| Sep 26, 12:06 PM CDT | Flash Flood Warning | SGF | Barry, Greene, Jasper, Lawrence, Newton | 5 hr |
| Sep 26, 12:06 PM CDT | Flash Flood Warning | SGF | McDonald | 5 hr |
| Sep 26, 12:06 PM CDT | Flash Flood Warning | SGF | Polk | 5 hr |
| Sep 26, 3:45 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 3 hr |
| Sep 26, 3:45 PM CDT | Flash Flood Warning | SGF | Oregon | 3 hr |
| Sep 26, 3:45 PM CDT | Flash Flood Warning | SGF | Ozark | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.